Top answers from doctors based on your search:
Disclaimer

can I drink alcohol while taking naproxen

A female asked:
Dr. Philip Miller
46 years experience Family Medicine
NO: The combination of alcohol and Naprosyn (naproxen) ( or any NSAID ) can causes gastritis, stomach ulcers, stomaching bleeding, not to mention liver an ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A member asked:
Dr. Virginio Rodriguez
35 years experience Pediatrics
Right away: as long as you have been eating a nice meal with carbs, protein and fats in it...
1
1 thank
A male asked:
Dr. Daniel Ziegler
29 years experience Emergency Medicine
You can but . .: Alcohol and NSAIDS like naproxen share a side effect through different mechanisms. They can both cause gastritis (inflammation of the stomach lining). ... Read More
2
2 thanks
A 51-year-old male asked:
Dr. Ronald Krauser
51 years experience Rheumatology
Yes: Small amounts are ok.
1
1 thank
A member asked:
Dr. Bruce Jacobs
Specializes in Family Medicine
I would not: Both are stomach iirritants,, and could lead to gastritis.
1
1 thank
A 52-year-old member asked:
Dr. Bernard Canlas
29 years experience Pain Management
You should not: If you are talking about prescription pain killers like opioids, you should not.
1
1 thank
A 28-year-old member asked:
Dr. Barbara A Majeroni
Specializes in Family Medicine
Not a good idea: Nyquil and many other cold products contain alcohol and antihistamines. The combination can cause excessive drowsiness and impaired alertness.
2
2 thanks
A 37-year-old member asked:
Dr. Anne Larson
33 years experience Hepatology
Probably Should Not: There is no “official” recommendation on this. Both of these medications can irritate the stomach and can lower the immune system. It is believed tha ... Read More
2
2 thanks
A 52-year-old member asked:
Dr. Alan Wartenberg
48 years experience Addiction Medicine
You shouldn't: Alcohol is bad for the body's healing mechanisms, including the ability of certain white blood cells to find, capture and digest bacteria, and for the ... Read More
1
1 thank
A 33-year-old male asked:
Dr. Ed Friedlander
43 years experience Pathology
Yes: As always, enjoy it wisely.
1
1 thank
A 47-year-old female asked:
Dr. Ralph Morgan Lewis
37 years experience Family Medicine
Yes, but…: Never a good idea to drink when taking potent medications. Always best to take meds with full glass of water. No significant interactions r listed bet ... Read More
5
5 thanks
A 27-year-old female asked:
Dr. STEPHEN GIROUX
39 years experience Pharmacology
Not a good idea: While not a direct interaction with the keflex, alcohol will slow the healing process. An antibiotic is taken to hold a "bug" (micro-organism) in chec ... Read More
3
3 thanks
A member asked:
Dr. Christine Hom
29 years experience Pediatrics
Yes, but why?: There is a theoretical possibility that the antibiotic will be less effective. If you are taking it for a urinary tract infection, drinking nonalcoho ... Read More
1
1 thank
A member asked:
Dr. Dan Fisher
26 years experience Internal Medicine
Yes.: But as with any medication do not drink to excess.
1
1 thank
A 48-year-old member asked:
Dr. Ronald Krauser
51 years experience Rheumatology
No: You should avoid alcohol while taking this med.
A 40-year-old member asked:
Dr. Anthony Vertino
22 years experience Clinical Psychology
Not a good idea: Mixing alcohol with any medication is not a good idea.
A 39-year-old female asked:
Dr. Christopher Breen
8 years experience General Practice
Tylenol (acetaminophen) + alcohol: Alcohol will actually cause an increase in the toxic byproduct of tylenol (acetaminophen). This is a very dangerous combination.
4
4 thanks
A 57-year-old male asked:
Dr. Alan Wartenberg
48 years experience Addiction Medicine
NO!!!!!!!!!!: The combination of Acetaminophen and alcohol can be extraordinarily dangerous, because alcohol converts the medication into more of the toxic substanc ... Read More
A member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Zpack/alcohol: Not good idea. Can have more stomach irritation & headaches.
A 27-year-old female asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Alcohol: I would not recommend that, due to effect on stomach & liver.
1
1 thank
A 50-year-old female asked:
Dr. Marsha Davis
27 years experience Internal Medicine
Yes: But everything in moderation is always a good policy!
2
2 thanks
A 35-year-old female asked:
Dr. Carlo Valencia
15 years experience Internal Medicine
Mirtazapine: Not advisable. Mirtazapine is an antidepressant typicaly given at night to elp with insomnia. Taking alcohol along with it may cause added sedation.
A 53-year-old male asked:
Dr. Hunter Handsfield
52 years experience Infectious Disease
Yes, in moderation: Contrary to popular beliefs, almost no antibiotics interact with alcohol. Heavy alcohol impairs the immune system's ability to fight infection, but al ... Read More
1
1 thank
A 48-year-old female asked:
Dr. Gebrehana Zebro (formerly Woldegiorgis)
31 years experience Internal Medicine
It is always prudent: Not to drink while you are on medication. However , i did not find any interaction between alcohol and difulan. Unfortunately it seems you can drink.
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month